Recognise it when it's happening


#1

Hi there I was diagnosed in 2013 I am taking Sinemet plus and Amantadine I am married with two teenage boys and am now retired from holding a very responsible job after only 23 years of service last night I went to the casino and maxed out my credit and debit cards along with a substantial amount of cash I actually won quite a bit and yet left with everything lost

Now before you judge me I do not gamble as a rule but since 2013 I have been to the casino maybe ten times and I've just realised that my bets are getting bigger and bigger and I don't seem to care about winning its more about the adrenaline Rush I think?

Suffice to say after reading a few articles on ICandB I think that is what it is I have decided no more gambling and would just like to make people aware this can happen to you by spotting your behaviour change early on will save you a ton of hurt with me it seems to have crept up on me I need to talk to my professor about it as I am worried it's the meds


#2

Hi Seanjoe,

Your experience is similar to that of many people who are experiencing impulsive and compulsive behaviours as a result of their medication. It's really important you talk to your consultant or Parkinson's nurse about this as soon as possible. A review of  medication can often help to bring the problem under control. Our information sheet has more details and you can also speak in confidence to our helpline nurses by calling 0808 800 0303.

Best wishes,
Alethea
Digital Team


#3

Have it under control now thank you Alethea


#4

Hi Seanjoe,

Good to hear :)

Best wishes,
Alethea
Digital Team